Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 157, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 14, 2011, 9:57 PM CDT for 4 counties in Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2011, 9:57 PM CDT (02:57 UTC)
- Expired
- Jun 14, 2011, 10:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clarke County, IA, Lucas County, IA, Marion County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 58 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 10:12 PM CDT | HAIL 0.88 | Lacona, IA | NICKEL SIZE HAIL...TIME ESTIMATED FROM RADAR... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS53 KDMX 150257 SVRDMX IAC039-117-125-181-150345- /O.NEW.KDMX.SV.W.0157.110615T0257Z-110615T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 957 PM CDT TUE JUN 14 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA... NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA... SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA... SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 1045 PM CDT * AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF OSCEOLA...OR 18 MILES SOUTH OF INDIANOLA...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LACONA...MILO...ACKWORTH...MELCHER-DALLAS AND SANDYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4144 9339 4124 9311 4101 9360 4114 9377 TIME...MOT...LOC 0257Z 232DEG 24KT 4111 9361 WIND...HAIL <50MPH 1.00IN $$ COGIL
3 follow-up statements
759
WWUS53 KDMX 150310
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1010 PM CDT TUE JUN 14 2011
IAC039-150320-
/O.CAN.KDMX.SV.W.0157.000000T0000Z-110615T0345Z/
CLARKE IA-
1010 PM CDT TUE JUN 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT O THE WARNED AREA.
LAT...LON 4112 9356 4116 9356 4116 9360 4141 9335
4124 9311 4107 9349
TIME...MOT...LOC 0310Z 232DEG 24KT 4116 9352
$$
IAC117-125-181-150345-
/O.CON.KDMX.SV.W.0157.000000T0000Z-110615T0345Z/
WARREN IA-MARION IA-LUCAS IA-
1010 PM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LUCAS...SOUTHWESTERN MARION AND SOUTHEASTERN WARREN COUNTIES UNTIL
1045 PM CDT...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTH OF INDIANOLA...MOVING NORTHEAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
LACONA...MILO...MELCHER-DALLAS AND SANDYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4112 9356 4116 9356 4116 9360 4141 9335
4124 9311 4107 9349
TIME...MOT...LOC 0310Z 232DEG 24KT 4116 9352
WIND...HAIL <50MPH 1.00IN
$$
COGIL876 WWUS53 KDMX 150324 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1024 PM CDT TUE JUN 14 2011 IAC117-150334- /O.CAN.KDMX.SV.W.0157.000000T0000Z-110615T0345Z/ LUCAS IA- 1024 PM CDT TUE JUN 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LUCAS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4116 9345 4138 9331 4124 9311 4116 9330 TIME...MOT...LOC 0324Z 235DEG 31KT 4121 9333 $$ IAC125-181-150345- /O.CON.KDMX.SV.W.0157.000000T0000Z-110615T0345Z/ WARREN IA-MARION IA- 1024 PM CDT TUE JUN 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MARION AND SOUTHEASTERN WARREN COUNTIES UNTIL 1045 PM CDT... AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTH OF CHARITON...OR 16 MILES SOUTHEAST OF INDIANOLA...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MELCHER-DALLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4116 9345 4138 9331 4124 9311 4116 9330 TIME...MOT...LOC 0324Z 235DEG 31KT 4121 9333 WIND...HAIL <50MPH 1.00IN $$ COGIL
029 WWUS53 KDMX 150349 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1049 PM CDT TUE JUN 14 2011 IAC125-181-150359- /O.EXP.KDMX.SV.W.0157.000000T0000Z-110615T0345Z/ WARREN IA-MARION IA- 1049 PM CDT TUE JUN 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION AND SOUTHEASTERN WARREN COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4116 9345 4138 9331 4124 9311 4116 9330 TIME...MOT...LOC 0324Z 235DEG 31KT 4121 9333 $$ COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:44 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 14, 6:44 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 644 PM CDT TUE JUN 14 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... AREA OF LOW PRESSURE CONTINUES OVER NORTHEAST KS LATE THIS AFTERNOON. WARM FRONT HAS MADE IT INTO SOUTHERN IA AND TEMPS HAVE RISEN INTO THE LOWER 80S. MLCAPE NOW 500 TO 1500 ACROSS THE SOUTHWEST IN THE WARM SECTOR...BUT CAP CONTINUES FOR NOW. MUCAPE ALSO 500 TO 2000 ACROSS THE REGION WITH STORMS FIRING ALONG THE LEADING EDGE OVER NORTHERN AREAS. THOUGH THE MCS NOW OVER MN SHOULD REMAIN TIED TO THE SFC TROUGH THERE...SOME CONCERNS THAT IT COULD BUILD ESE WITH TIME IF COLD POOL GETS GOING. THIS WOULD AFFECT NORTHERN IA WITH HEAVIER RAINFALL. THIS WILL NEED TO BE WATCHED THROUGH THE EVENING. FARTHER SOUTH...IT WILL TAKE A FEW HOURS YET...22Z TO 01Z FOR CAP TO ERODE BUT CONVECTION THAT SHOULD DEVELOP ALONG THE COLD FRONT IN EASTERN KS WILL BEGIN TO MOVE EAST INTO THE WARM SECTOR AND ALONG THE WARM FRONT OVER SOUTHERN IOWA AND NORTHERN MISSOURI. ONE NOTICEABLE DIFFERENCE FROM LAST NIGHT IS THE H850 LOW LEVEL JET WHICH WILL SHIFT SLIGHTLY EAST LATER THIS EVENING AND FOCUS BEST MASS CONVERGENCE MORE EAST AND SOUTH OF THE AREA THAN LAST NIGHT. THIS MAY HELP KEEP THE HEAVIEST RAINFALL AWAY FROM AREAS THAT SAW THE WORST LAST NIGHT. LOWS TONIGHT WILL REMAIN IN THE UPPER 50S TO LOWER 60S OVER THE REGION. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... SHORT WAVE WILL PULL EASTWARD WITH PRECIPITATION QUICKLY DIMINISHING ACROSS THE CWA EARLY WEDNESDAY. SURFACE HIGH PRESSURE WILL BUILD IN BELOW A WEAK UPPER LEVEL RIDGE FOR WEDNESDAY WHICH WILL ALLOW FOR A BRIEF DRY SPELL BEFORE A WET PATTERN SETS UP FOR EXTENDED. A WEAK SHORTWAVE WILL PUSH ACROSS RIDGE SPARKING CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY...AND SURFACE LOW PRESSURE WILL DEVELOP IN SOUTHERN PLAINS. THIS WILL SET THE STAGE FOR ADDITIONAL OFF AND ON PRECIPITATION ACROSS CENTRAL IOWA THROUGHOUT THE REMAINDER OF THE PERIOD AS SHORTWAVES TRACK ACROSS RIDGE INTERACTING WITH FRONT ACROSS IOWA. EXPECT TO SEE A BREAK IN PRECIPITATION SUNDAY INTO MONDAY WITH LOW BEGINNING TO PULL NORTHWARD...BEFORE STRONG UPPER LEVEL LOW PUSHES EASTWARD ACROSS NORTHERN PLAINS...BREAKING UPPER LEVEL RIDGE LATE IN THE PERIOD. ONCE AGAIN HIGH RAINFALL TOTALS ARE LIKELY ACROSS THE REGION WITH THESE PERIODS OR RAIN...ESPECIALLY IN THUNDERSTORMS. TEMPERATURES WILL GRADUALLY WARM...AND WILL REMAIN SLIGHTLY ABOVE NORMAL. EXPECT WINDY CONDITIONS WEDNESDAY WITH GOOD DAYTIME MIXING. ..HYDROLOGY... BECAUSE OF THE UNCERTAINTY IN INITIATION AND EVOLUTION...THE FLASH FLOOD WATCH WILL BE CONTINUED DUE TO LOW FFG VALUES OVER MUCH OF SOUTHERN AND CENTRAL IOWA WHICH ARE CURRENTLY RUNNING AT 1 INCH OR LESS FOR ONE HOUR...AND 1 TO 2 INCHES FOR 3 HOUR VALUES. PWATS REMAIN IN THE 1.3 TO 1.5 INCH RANGE WHICH COULD BE CONVERTED INTO 1 TO 3 INCH RAINFALL AMOUNTS IN SOME OF THE STRONGER THUNDERSTORMS. && .AVIATION...15/00Z TAF FCST DOMINATED BY CONVECTION AND IFR/LOW MVFR CIGS ASSOCIATED WITH TROUGH APPROACHING FROM THE NW. FIRST ROUND OF TSTMS IS ALREADY MOVING ACROSS NRN IA WITH MORE STORMS JUST DEVELOPING OVER SRN IA PER LATEST RADAR IMAGERY...BUT WITH MOST STORMS JUST NOW INITIATING AND LOW CONFIDENCE IN TIMING DETAILS AT A GIVEN TERMINAL HAVE ONLY GONE WITH VCTS THIS EVE EXCEPT AT KMCW WHERE CLOSER PROXIMITY TO EXISTING STORMS WARRANTED HIGHER CONFIDENCE. IFR/LOW MVFR CIGS ACROSS NWRN IA WILL ALSO MOVE IN...ESP AT KFOD/KMCW...AND LIKELY AFFECT MOST OF THE TERMINALS BTWN 06Z AND 12Z. THERE SHOULD BE A BREAK OF A FEW HRS AFTER THE INITIAL STORMS...WITH MORE EXPECTED LATER TONIGHT. CONDITIONS WILL IMPROVE RAPIDLY AFTER ABOUT 12-15Z ON WED AS THE SYSTEM CLEARS TO THE EAST...WITH VFR EXPECTED THEREAFTER. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-GUTHRIE- JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK- RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM/HYDROLOGY...REV LONG TERM...WILKINS AVIATION...LEE
Hazardous weather outlook, Jun 14, 5:15 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 515 PM CDT TUE JUN 14 2011 IAZ057>062-070>075-081>086-092>097-152215- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 515 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING AND CONTINUE OVERNIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. ALONG THE WARM FRONT OVER SOUTHERN IOWA THERE IS A THREAT FOR AN ISOLATED TORNADO. HEAVY RAIN IS ALSO POSSIBLE AND COULD CAUSE FLASH FLOODING OR RENEWED RIVER FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA OVERNIGHT. NUMEROUS RIVER FLOOD WARNINGS ARE ALSO IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY. ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON AND INTO THIS EVENING. RAINFALL REPORTS ARE ALSO APPRECIATED. IAZ004>007-015>017-023>028-033>039-044>050-152215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 515 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE THIS EVENING AND THEN BECOMING MORE WIDESPREAD TONIGHT. A FEW SEVERE STORMS WITH PING PONG SIZED HAIL AND 60 MPH WINDS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY. ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. RAINFALL REPORTS ARE ALSO APPRECIATED.
In the hours before
Special weather statement, Jun 14, 8:09 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 809 PM CDT TUE JUN 14 2011 IAZ071>075-081>086-092>097-150215- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 809 PM CDT TUE JUN 14 2011 ...THUNDERSTORMS PRODUCING HAIL AND GUSTY WINDS ACROSS SOUTHERN IOWA... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN IOWA...SOUTH OF INTERSTATE 80...AND ARE GENERALLY MOVING TOWARD THE EAST NORTHEAST. THROUGH 915 PM SOME OF THESE STORMS WILL PRODUCE WIND GUSTS TO NEAR 50 MPH AND HAIL UP TO NICKEL SIZE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE IN STRONGER OR SLOWER MOVING STORMS AND THIS MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF LOW LYING AREAS. LEE
Special weather statement, Jun 14, 9:12 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 912 PM CDT TUE JUN 14 2011 IAZ060>062-071>075-081>086-092>097-150330- POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DES MOINES...NEWTON...GRINNELL... GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA... CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA... BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 912 PM CDT TUE JUN 14 2011 ...THUNDERSTORMS PRODUCING HAIL...GUSTY WINDS...AND HEAVY RAIN ACROSS SOUTHERN IOWA... NUMEROUS THUNDERSTORMS ARE MOVING SLOWLY EAST NORTHEAST ACROSS SOUTHERN IOWA...MAINLY SOUTH OF A LINE FROM GRINNELL...TO DES MOINES...TO CORNING. SOME OF THESE STORMS ARE PRODUCING NICKEL SIZED HAIL...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL THAT MAY LEAD TO PONDING ON ROADS AND FLOODING OF LOW LYING AREAS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...AND A TORNADO WATCH IS IN EFFECT ALONG AND SOUTH OF A LINE FROM OTTUMWA TO GREENFIELD THROUGH 1100 PM CDT. LEE
Special weather statement, Jun 14, 9:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 915 PM CDT TUE JUN 14 2011 IAZ071>073-081>083-150315- ADAIR-ADAMS-CLARKE-MADISON-UNION-WARREN- 915 PM CDT TUE JUN 14 2011 ...HEAVY RAIN LIKELY PRODUCING SMALL STREAM FLOODING IN PARTS OF SOUTH CENTRAL IOWA... AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM NEAR CORNING NORTHEAST TO THE INDIANOLA AREA. THE STORMS WERE MOVING NORTHEAST AT AROUND 25 MPH. HEAVY RAINFALL WHICH HAS FALLEN SINCE 700 PM ALONG WITH ADDITIONAL RAINFALL IS LIKELY PRODUCING SMALL STREAM FLOODING IN PARTS OF NORTHEAST ADAMS COUNTY AND SOUTHERN MADISON COUNTIES. THE MOST LIKELY LOCATION FOR SMALL STREAM FLOODING IS ALONG JONES AND CLANTON CREEKS ABOUT 10 MILES SOUTHEAST OF WINTERSET. THIS AREA IS BEING CAREFULLY MONITORED AND IF HEAVY RAINFALL TRENDS CONTINUE...A FLASH WARNING MAY BE NEEDED. A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT ACROSS ALL OF SOUTH CENTRAL IOWA. JOHNSON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:56 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 49 min |
| Jun 14, 10:10 PM CDT | River Flood Warning | DMX | Emmet | 45 days |
| Jun 14, 10:30 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 60 min |
| Jun 15, 12:12 AM CDT | Flash Flood Warning | DMX | Monroe, Wapello | 6 hr |
| Jun 15, 11:02 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 10 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.